Tennessee, 2006

Hail and Damaging Winds in Tennessee, June 22, 2006

June 22, 2006 · NWS OHX · 9 events in 5 counties and zones

5 hail, 4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 22, 8:40 AM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 22, 8:40 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
940 AM CDT THU JUN 22 2006

.UPDATE...
SEVERE TSTM IN SOUTHWEST KY OVER BENTON KY MOVING NORTHEAST. THIS
FEATURE MAY BE ASSOCIATED WITH WEAK UPPER LEVEL VORT CENTER AND
ASSOCIATED WEAK COOL POOL AROUND 500 MB ON LATEST RUC RUN WHICH IS
PROGGED TO MOVE NORTHEAST.

OUTFLOW BOUNDARY IS LURKING IN MIDDLE TENNESSEE FROM CONVECTION
THAT COLLAPSED LAST EVENING ALONG PLATEAU AND FAR EASTERN MIDDLE.
BOUNDARY RUNNING FROM LEWISBURG TO LEBANON TO LAFAYETTE. HAVE SEEN
A FEW SHOWERS WORK NORTH THROUGH THE PULASKI AREA THIS MORNING BUT
THESE HAVE PRETTY MUCH DISSIPATED.

CURRENT FORECAST LOOKS GOOD AND ON TRACK.

LOOKS LIKE ANOTHER WARM DAY HERE IN MIDDLE TN WITH SOME LOCATIONS
REACHING THE MID 90S.

BOYD

&&

.PREV DISCUSSION... (ISSUED 400 AM CDT THU JUN 22 2006)

DISCUSSION...
A COUPLE OF LOW PRESSURE TROUGHS. AN WEAK TROUGH LIES FROM
NRN OK TO NRN MO TO NRN OH. FURTHER N...A LOW PRESSURE TROUGH
LIES FROM NORTH DAKOTA EWD ACROSS MN TO A STRONG SFC LOW IN
E CNTRL CANADA. 500MB HGHTS DROP FROM THEIR CURRENT 591 DM
DOWN TO 585 DM BY SAT AM AS THE H5 LOW OVER HUDSON BAY DEEPENS
A BIT. AS THE ASSOCD CANADIAN SFC RIDGE PRESSES THE 2 TROUGHS
SWD THE GFS MODEL DEVELOPS A FAIRLY INTENSE SFC LOW OVER THE MISS
VALLEY THU NGT AND MOVES IT EWD ACROSS THE OHIO VALLEY THIS WEEKEND.
THE 48 HR TIME STEPS ON THE 20 KM NAM AND THE 80 KM NGM HAVE NO SUCH
FEATURE. THUS IT SEEMS THAT THE GFS CONVECTIVE FEEDBACK PROBLEM
HAS REARED ITS UGLY HEAD AGAIN. THUS THE SHORT RANGE GFS WAS MOSTLY
TOSSED AND THE NAM/NGM WAS USED FOR INITIALIZATION.

AS THE FRONT GETS PUSHED SWD POPS DECLINE INTO THE 20S OR LOWER
FOR MOST OF THE LONG TERM FCST AS THE SFC RIDGE PUSHES FURTHER S
AND DRIER AIR OCCUPIES THE MIDSTATE.

MOS TEMPS WERE IN GENERAL GOOD AGREEMENT WITH ONE MORE DAY OF ABOVE
NORMAL HIGH TEMPS. MOS POPS...DESPITE THE GFS SHORT RANGE PROBLEMS...
SEEM TO BE FAIRLY REASONABLE AND INCREASE INTO THE LIKELY RANGE
AS THE FRONT/TROUGH GETS CLOSER AND THEN DECLINE AFTERWARD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 22, 4:29 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
529 AM CDT THU JUN 22 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
529 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AND
FRIDAY NIGHT...AS A COLD FRONT MOVES FROM KENTUCKY...SLOWLY SOUTH
ACROSS THE MID STATE. THE MAIN THREAT WILL BE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED FRIDAY
AND FRIDAY NIGHT.

STEIGERWALDT

The radar

The Nashville radar (KOHX), 12 km away, was scanning. The volume nearest the first event began at 18:50 UTC.

Open the radar archive at this moment

Event by event

5 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Davidson

When
June 22, 12:52 PM CST
Where
Davidson County, Donelson
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.167, -86.650

Trained spotter reported golf ball size hail at the Opryland Hotel parking lot.

Hail, Davidson

When
June 22, 1:12 PM CST
Where
Davidson County, 9 mi NE of Nashville
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.233, -86.717

WKRN-TV reported a viewer called in a report of nickel to quarter size hail in Old Hickory.

Thunderstorm Wind, Cumberland

When
June 22, 4:15 PM CST
Where
Cumberland County, 5 mi SSW of Crossville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.883, -85.067

Sheriff's office reported a couple of trees were down.

Thunderstorm Wind, Jackson

When
June 22, 8:15 PM CST to 9:30 PM CST
Where
Jackson County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.367, -85.650

Numerous calls to EMA office of trees and power lines down around the county.

Hail, Sumner

When
June 22, 8:30 PM CST
Where
Sumner County, Gallatin
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.400, -86.450

Golf ball size hail reported by off duty NWS employee. Some vehicles had dings from the hailstones.

Hail, Sumner

When
June 22, 8:35 PM CST
Where
Sumner County, Gallatin
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.400, -86.450

Thunderstorm Wind, Clay

When
June 22, 8:59 PM CST
Where
Clay County, Moss
Measured
50 kt (58 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
36.583, -85.617

TDOT reported trees were down in Moss and in the western part of the county.

Hail, Sumner

When
June 22, 9:14 PM CST
Where
Sumner County, Sugar Grove
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.633, -86.267

Thunderstorm Wind, Sumner

When
June 22, 9:15 PM CST
Where
Sumner County, Sugar Grove
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.633, -86.267

Trees were down in the community of Sugar Grove, and also on U.S. Highway 31E, Backgraves Road and Fairfield Rd.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515152, 5515153, 5515154, 5515213, 5515155, 5515156, 5515157, 5515211, 5515212.